Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child taking vyvanse 30mg. Got cavities and losing weight. What are the complications?

How do you take a child off of vyvanse that is taking 30mg? He ended up with alot of cavities that I think has to do with vyvanse...also he is losing weight and we were actually thinking about taking him off anyway but now that the cavities showed up we want him off. Called his doctor today and she never called back, only a nurse.
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  321
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions. Vyvanse (lisdexamfetamine dimesylate) is a Schedule II controlled substance is indicated for the treatment of Attention Deficit Hyperactivity Disorder (ADHD). The dental decay as a result of using any stimulants is not due to bacteria caused by the suppression of the salivary glands to produce saliva but it is the other side of the stimulants that has a demineralizing effect on all traced minerals in our body. It causes to deplete Na+Magnesium, Calcium, Potassium, Chloride even glucose. When all the stored minerals are depleted in the liver the amphetamine salts will turn its sources from the other organs such as the bone, the hair, the nails & the teeth even from the muscles. In the teeth it demineralized them causing them to disintegrate from inside (dentin first) to the enamel outside. The best way to combat these demineralization is to take these traced minerals Na+, K+ , Mg+, via supplements. The secretion of saliva is just as well vital not only to our oral health but overall. Will need to be tapered slowly over a few weeks. Hope I have answered your query. If you have any further questions, I will be happy to help.
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor